Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 72, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 7, 2022, 5:13 PM EDT for Collier County, Hendry County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2022, 5:13 PM EDT (21:13 UTC)
- Expired
- Sep 7, 2022, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Collier County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 94 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1463 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
334
WUUS52 KMFL 072113
SVRMFL
FLC021-051-072145-
/O.NEW.KMFL.SV.W.0072.220907T2113Z-220907T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
513 PM EDT Wed Sep 7 2022
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Central Collier County in southwestern Florida...
South central Hendry County in southern Florida...
* Until 545 PM EDT.
* At 513 PM EDT, a severe thunderstorm was located 9 miles northwest
of Big Cypress National Preserve, or 18 miles northeast of
Everglades City, moving northwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Big Cypress National Preserve, Deep Lake and Miles City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2606 8105 2594 8120 2610 8143 2628 8121
TIME...MOT...LOC 2113Z 137DEG 10KT 2606 8118
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CWCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:59 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 7, 3:59 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Miami FL 359 PM EDT Wed Sep 7 2022 ...New SHORT TERM, LONG TERM, AVIATION, MARINE, BEACHES... .SHORT TERM... (Rest of today through Thursday) Issued at 357 PM EDT Wed Sep 7 2022 Showers and storms along both seabreezes as they advance inland with the convection focusing over the interior later this afternoon and evening. The abundant moisture with light wind flow may lead to heavy rainfall and localized flooding of low-lying areas. A isolated strong wind gust will also be possible with the strongest storms this afternoon. Model continue to develop a cut-off mid-upper level low over the northern Gulf of Mexico as we move into Thursday and the end of the week. 500mb winds will become more southerly to southwesterly helping to advect abundant tropical moisture into Florida. Where the low develops and that moisture transport is greatest will lead to increased shower and thunderstorm potential. Currently, greatest moisture seems to be to our north and west. However, an slight shift eastward would put South Florida in the greater moisture. Regardless, increased moisture will allow for increasing coverage of showers and thunderstorms during the afternoon and evening. Showers and thunderstorms will be capable of high rain rates, with multiple rounds of convection over certain areas may lead to a flooding concern. We will continue to monitor how this low develops and impacts here to South Florida. High temperatures will be in the low to mid 90s across the region with heat index values in the triple digits in the afternoon. && .LONG TERM... (Thursday night through next Tuesday) Issued at 357 PM EDT Wed Sep 7 2022 We wrap up the week with unsettled weather as the cut off low sticks around before breaking down this weekend. The south-southwesterly flow will continue to escort moisture into south Florida allowing for widespread showers and thunderstorms. Localized flooding will be the primary hazard due to high precipitable values (2.0 - 2.4") and slow moving showers. With flooding as an easy threat to the eastern metro areas, they will need to be under active watch Thursday and Friday night due to potential nocturnal convection and the slow S-SW flow. Over the weekend, the cut off low will begin to break down with pressure from a large trough in central continental US. Southerly flow will continue to bring plentiful moisture into south Florida. Long term forecasts indicate no end to instability allowing for daily showers and thunderstorms. Lightning, heavy downpours, and localize flooding are possible hazards. As we move into next week, there is no end to the typical summer wet season. The flow will begin to change bringing a change to the convection pattern, but no break from precipitation. High temperatures will continue to remain near-to-just above normal. However, with the humidity, we will not be getting a break from the triple digit heat indices anytime soon. Lows will be in the 70s with near 80 along the Atlantic Coast. && .AVIATION... (18Z TAFS) Issued at 357 PM EDT Wed Sep 7 2022 Showers and thunderstorms this afternoon with VCTS for all terminals. Overall fairly light steering flow, will have to monitor outflows boundaries for wind directions. Showers and storms around the terminals could lead to short-fused AMDs and TEMPOs for sub-VFR conditions. Convection may linger into the evening hours before diminishing with light and variable winds overnight. Light winds will become southwesterly with showers and storms possible once again tomorrow afternoon. && .MARINE... Issued at 357 PM EDT Wed Sep 7 2022 High pressure remains with light winds across South Florida. Seas will generally remain 2 feet or less across the Atlantic and Gulf waters as benign boating conditions prevail outside of showers and thunderstorms. As we move towards the end of the week and this weekend an increasing northeasterly swell move down the Atlantic coast from Hurricane Earl. This swell will generate higher waves in the Atlantic waters, particularly the Gulf Stream and northern Atlantic waters offshore Palm Beach. && .BEACHES... Issued at 357 PM EDT Wed Sep 7 2022 An increasing northeasterly swell will lead to an elevated risk of rip currents along the Atlantic beaches. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 93 78 92 / 30 60 30 60 West Kendall 76 92 76 92 / 40 70 40 60 Opa-Locka 79 93 78 92 / 30 60 30 70 Homestead 76 91 76 91 / 30 60 40 60 Fort Lauderdale 80 92 79 91 / 30 60 40 70 N Ft Lauderdale 80 92 78 91 / 30 60 40 70 Pembroke Pines 78 92 77 91 / 30 60 30 70 West Palm Beach 78 92 76 92 / 30 70 40 70 Boca Raton 79 94 77 93 / 30 60 40 70 Naples 79 89 77 88 / 60 80 60 80 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...Kelly LONG TERM....Simmons AVIATION...Kelly
Hazardous weather outlook, Sep 7, 4:21 PM EDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 421 PM EDT Wed Sep 7 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 082030- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 421 PM EDT Wed Sep 7 2022 This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. .DAY ONE...Tonight. Thunderstorms: Scattered to numerous thunderstorms will continue through the early night.The greatest coverage will remain across inland areas. The strongest thunderstorms could contain gusty winds, frequent lightning, and heavy downpours. Wind: Storms this afternoon and evening will be capable of producing gusty winds in excess of 40mph. Excessive Rainfall: Light winds will lead to slow storm motion today.This may lead to heavy rainfall leading to localized flooding over portions of the interior this afternoon. Heat: Max heat indices will exceed 100 degrees today, with some inland locations exceeding 105 degrees this afternoon into early evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Shower and thunderstorm activity will continue across South Florida each afternoon and evening through the rest of the week and into the upcoming weekend. The greatest coverage should be focused over interior and western portions of the region through most of the week. Gusty winds, heavy rainfall, and frequent lightning may accompany thunderstorm activity. Heat index values will continue to be in the triple digits most days, with the highest values observed over the interior where values may exceed 105 degrees. Due to increasing swell, an elevated rip current risk may be possible along the east coast later this week and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Sep 7, 2:55 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Miami FL
255 PM EDT Wed Sep 7 2022
FLZ073-173-174-071945-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
255 PM EDT Wed Sep 7 2022
...A strong thunderstorm will impact portions of southern Miami-Dade
County through 345 PM EDT...
At 255 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Royal
Palm Ranger, or 13 miles southwest of Homestead General Airport,
moving north at 10 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Homestead, The Redland, Florida City, Royal Palm Ranger, Pa-Hay-
Okee Overlook, Leisure City and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2521 8074 2518 8072 2519 8076 2552 8081
2548 8042 2521 8051 2521 8057 2523 8053
2523 8052 2524 8054 2523 8054 2524 8055
2518 8061 2518 8062 2519 8061 2518 8066
TIME...MOT...LOC 1855Z 189DEG 7KT 2532 8064
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Sep 7, 3:48 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Miami FL
348 PM EDT Wed Sep 7 2022
FLZ070-073-075-072030-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
348 PM EDT Wed Sep 7 2022
...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe and northern Miami-Dade Counties
through 430 PM EDT...
At 348 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Fortymile Bend, or 23 miles northwest of Homestead General Airport,
moving north at 10 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and half inch
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Shark Valley Obs Tower, Loop Road Ee Center, Big Cypress National
Preserve, Dade-Collier Training Airport, Fortymile Bend and
Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2554 8072 2554 8098 2584 8120 2602 8122
2600 8097 2586 8074
TIME...MOT...LOC 1948Z 189DEG 10KT 2569 8087
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Sep 7, 4:32 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Miami FL
432 PM EDT Wed Sep 7 2022
FLZ071>074-072100-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
432 PM EDT Wed Sep 7 2022
...A strong thunderstorm will impact portions of northern Miami-Dade
and south central Broward Counties through 500 PM EDT...
At 431 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Weston, or near Pembroke Pines, moving
east at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pembroke Pines, Miramar, Davie, Plantation, Sunrise, Miami Gardens,
Weston, Cooper City, Sawgrass Mills Mall, Royal Palm Ranches, Palm
Springs North, Sunshine Acres, Intersection I-75 And U.S. 27,
Intersection I-75 And Griffin Road, Country Club, Intersection Krome
And U.S. 27, East Toll Gate On Alligator Alley and Markham Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2590 8047 2613 8057 2624 8032 2595 8025
TIME...MOT...LOC 2031Z 248DEG 7KT 2603 8043
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CWCSpecial weather statement, Sep 7, 4:58 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Miami FL
458 PM EDT Wed Sep 7 2022
FLZ067-072145-
Inland Palm Beach County FL-
458 PM EDT Wed Sep 7 2022
...A strong thunderstorm will impact portions of northwestern Palm
Beach County through 545 PM EDT...
At 458 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 9 miles
northwest of Lion Country Safari Park, or 10 miles southeast of Canal
Point. This storm was nearly stationary.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Belle Glade, Pahokee, Canal Point, Lion Country Safari Park and Fremd
Village-Padgett Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2699 8062 2696 8061 2696 8044 2674 8030
2663 8046 2672 8070
TIME...MOT...LOC 2058Z 134DEG 2KT 2677 8049
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CWCSpecial weather statement, Sep 7, 5:09 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Miami FL
509 PM EDT Wed Sep 7 2022
FLZ066-070-072200-
Hendry FL-Inland Collier County FL-
509 PM EDT Wed Sep 7 2022
...A strong thunderstorm will impact portions of southeastern Collier
County through 600 PM EDT...
At 509 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles northwest of Big Cypress National
Preserve, or 17 miles northeast of Everglades City, moving northwest
at 5 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Cypress National Preserve, Deep Lake and Jerome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2604 8101 2588 8116 2604 8145 2628 8120
TIME...MOT...LOC 2109Z 131DEG 6KT 2604 8119
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 10:11 PM EDT | Special Weather Statement | MFL | Collier | 34 min |
| Sep 6, 10:16 PM EDT | Special Marine Warning | MFL | 29 min | |
| Sep 6, 10:35 PM EDT | Areal Flood Advisory | MFL | Collier | 77 min |
| Sep 7, 2:45 PM EDT | Special Marine Warning | MFL | 45 min | |
| Sep 7, 2:55 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Sep 7, 3:48 PM EDT | Special Weather Statement | MFL | Monroe | 42 min |
| Sep 7, 4:32 PM EDT | Special Weather Statement | MFL | Broward | 28 min |
| Sep 7, 4:58 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Sep 7, 5:09 PM EDT | Special Weather Statement | MFL | Collier | 51 min |
| Sep 7, 6:43 PM EDT | Special Weather Statement | MFL | Glades | 47 min |
| Sep 7, 6:46 PM EDT | Special Weather Statement | MFL | Collier | 29 min |
| Sep 7, 7:13 PM EDT | Special Weather Statement | MFL | Collier | 47 min |
| Sep 7, 7:32 PM EDT | Special Marine Warning | MFL | 28 min | |
| Sep 7, 7:42 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.